Skip to Main Content

Proceedings of the American Mathematical Society

Published by the American Mathematical Society, the Proceedings of the American Mathematical Society (PROC) is devoted to research articles of the highest quality in all areas of pure and applied mathematics.

ISSN 1088-6826 (online) ISSN 0002-9939 (print)

The 2020 MCQ for Proceedings of the American Mathematical Society is 0.85.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.


On zeros of Eisenstein series for genus zero Fuchsian groups
HTML articles powered by AMS MathViewer

by Heekyoung Hahn PDF
Proc. Amer. Math. Soc. 135 (2007), 2391-2401 Request permission


Let $\Gamma \leq \text {SL}_{2}(\mathbb {R})$ be a genus zero Fuchsian group of the first kind with $\infty$ as a cusp, and let $E_{2k}^{\Gamma }$ be the holomorphic Eisenstein series of weight $2k$ on $\Gamma$ that is nonvanishing at $\infty$ and vanishes at all the other cusps (provided that such an Eisenstein series exists). Under certain assumptions on $\Gamma ,$ and on a choice of a fundamental domain $\mathcal {F}$, we prove that all but possibly $c(\Gamma ,\mathcal {F})$ of the nontrivial zeros of $E_{2k}^{\Gamma }$ lie on a certain subset of $\{z\in \mathfrak {H} : j_{\Gamma }(z)\in \mathbb {R}\}$. Here $c(\Gamma ,\mathcal {F})$ is a constant that does not depend on the weight, $\mathfrak {H}$ is the upper half-plane, and $j_{\Gamma }$ is the canonical hauptmodul for $\Gamma .$
  • George E. Andrews, Richard Askey, and Ranjan Roy, Special functions, Encyclopedia of Mathematics and its Applications, vol. 71, Cambridge University Press, Cambridge, 1999. MR 1688958, DOI 10.1017/CBO9781107325937
  • Matthew Boylan, Swinnerton-Dyer type congruences for certain Eisenstein series, $q$-series with applications to combinatorics, number theory, and physics (Urbana, IL, 2000) Contemp. Math., vol. 291, Amer. Math. Soc., Providence, RI, 2001, pp. 93–108. MR 1874523, DOI 10.1090/conm/291/04894
  • Fred Diamond and John Im, Modular forms and modular curves, Seminar on Fermat’s Last Theorem (Toronto, ON, 1993–1994) CMS Conf. Proc., vol. 17, Amer. Math. Soc., Providence, RI, 1995, pp. 39–133. MR 1357209
  • Jayce Getz, A generalization of a theorem of Rankin and Swinnerton-Dyer on zeros of modular forms, Proc. Amer. Math. Soc. 132 (2004), no. 8, 2221–2231. MR 2052397, DOI 10.1090/S0002-9939-04-07478-7
  • J. S. Milne, Modular functions and modular forms, Course note,, Univ. of Michigan, 1997.
  • K. Ono, The web of modularity: Arithmetic of the coefficients of modular forms and $q$-series, CBMS, 102, American Math. Soc., Providence, Rhode Island, 2004.
  • K. Ono and K. Bringmann, Identities for traces of singular moduli, Acta Arith. 119 (2005), 317–327.
  • F. K. C. Rankin and H. P. F. Swinnerton-Dyer, On the zeros of Eisenstein series, Bull. London Math. Soc. 2 (1970), 169–170.
  • R. A. Rankin, The zeros of certain Poincaré series, Compositio Math. 46 (1982), no. 3, 255–272. MR 664646
  • Zeév Rudnick, On the asymptotic distribution of zeros of modular forms, Int. Math. Res. Not. 34 (2005), 2059–2074. MR 2181743, DOI 10.1155/IMRN.2005.2059
  • Bruno Schoeneberg, Elliptic modular functions: an introduction, Die Grundlehren der mathematischen Wissenschaften, Band 203, Springer-Verlag, New York-Heidelberg, 1974. Translated from the German by J. R. Smart and E. A. Schwandt. MR 0412107
  • Goro Shimura, Introduction to the arithmetic theory of automorphic functions, Kanô Memorial Lectures, No. 1, Iwanami Shoten Publishers, Tokyo; Princeton University Press, Princeton, N.J., 1971. Publications of the Mathematical Society of Japan, No. 11. MR 0314766
  • H. A. Verrill, Fundamental domain drawer, Java, fundomain.
Similar Articles
  • Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 11F03, 11F11
  • Retrieve articles in all journals with MSC (2000): 11F03, 11F11
Additional Information
  • Heekyoung Hahn
  • Affiliation: Department of Mathematics, University of Rochester, Rochester, New York 14627
  • MR Author ID: 707443
  • Email:
  • Received by editor(s): March 21, 2006
  • Received by editor(s) in revised form: April 27, 2006
  • Published electronically: March 29, 2007
  • Additional Notes: This research was supported in part by a National Science Foundation FRG grant (DMS 0244660)
  • Communicated by: Ken Ono
  • © Copyright 2007 American Mathematical Society
    The copyright for this article reverts to public domain 28 years after publication.
  • Journal: Proc. Amer. Math. Soc. 135 (2007), 2391-2401
  • MSC (2000): Primary 11F03, 11F11
  • DOI:
  • MathSciNet review: 2302560